Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 57, NWS Norman, OK

April 10, 2007Caddo County, Comanche County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 10, 2007, 6:26 PM CDT for Caddo County, Comanche County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2007, 6:26 PM CDT (23:26 UTC)
Expired
Apr 10, 2007, 7:00 PM CDT
In force
34 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

Counties Caddo County, OK, Comanche County, OK

The radar

The Altus AFB radar (KFDR), 80 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:40 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:24 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Apr 10, 3:24 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
324 PM CDT TUE APR 10 2007

.DISCUSSION...
SURFACE LOW PRESSURE CENTERED OVER THE EASTERN TEXAS PANHANDLE
WILL MOVE EAST-SOUTHEAST THIS EVENING AND OVERNIGHT... BRINGING A
GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO AT LEAST THE SOUTHERN
HALF OF OUR FORECAST AREA. THE LOW WILL THEN TURN NORTHEAST
TOMORROW... AND WE WILL HAVE ONE DAY OF TRANQUIL WEATHER.

THE NEXT MAIN STORM SYSTEM IS FORECAST TO BEGIN AFFECTING OUR
FORECAST AREA ON THURSDAY. THE ECMWF WAS AGAIN THE MODEL OF CHOICE
FOR THIS FORECAST... EXCEPT FOR THE PROBABLY-TOO-FAR-SOUTH
POSITION OF THE SURFACE LOW. IT STILL APPEARS THAT THERE WILL BE A
WARM FRONT ACROSS OUR FORECAST AREA ON THURSDAY... SOMEWHERE...
THAT WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. IN
ADDITION... ISENTROPIC LIFT OVER THE FRONT SHOULD SUPPORT ELEVATED
PRECIPITATION... ESPECIALLY THURSDAY NIGHT INTO FRIDAY. AS IS
OFTEN THE CASE... MODEL DEPICTIONS OF THE STORM ON FRIDAY ARE A
BIT SLOWER... SUGGESTING THE CONTINUED CHANCE OF STORMS ACROSS AT
LEAST THE EASTERN HALF OF OUR FORECAST AREA. AFTER THE STORM
DEPARTS ON SATURDAY... THERE SHOULD BE A PERIOD OF QUIET WEATHER
UNTIL ABOUT TUESDAY OF NEXT WEEK.

TEMPERATURE FORECASTS ARE TRICKY TODAY... PARTICULARLY FOR DAYTIME
HIGHS ON THURSDAY AND FRIDAY. ASSUMING THAT THE WARM FRONT
DEVELOPS AS EXPECTED... AREAS NORTH OF THE FRONT WILL BE
SIGNIFICANTLY COLDER THAN THOSE TO THE SOUTH. AND... OF COURSE...
THE EXACT POSITION OF THE FRONT IS VERY DIFFICULT TO DETERMINE
THAT FAR OUT.

WINDS WILL BE QUITE STRONG FOR A FEW HOURS THIS EVENING OVER OUR
FAR WESTERN COUNTIES... BUT SHOULD DECREASE QUICKLY TOWARD SUNSET.
WINDS WILL AGAIN BECOME QUITE STRONG THURSDAY INTO SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  43  68  44  65 /  40  10  10  20
HOBART OK         41  68  44  69 /  40  10  10  30
WICHITA FALLS TX  48  72  48  74 /  50  10  10  20
GAGE OK           34  67  37  63 /  30  10  10  30
PONCA CITY OK     41  65  41  61 /  40  10  10  20
DURANT OK         52  71  48  72 /  50  10  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02/23
Hazardous weather outlook, Apr 10, 3:45 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CDT TUE APR 10 2007

OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
345 PM CDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT ACROSS PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM CLINTON TO
CHICKASHA TO ATOKA...AND INCLUDES ALL OF WESTERN NORTH TEXAS

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH 10 PM.

IMPACTS...
ELEVATED SUPERCELL THUNDERSTORMS MAY PRODUCE HAIL UP TO THE SIZE OF
GOLFBALLS AND WIND GUSTS TO 65 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN TO BE INVOLVED IN SEVERE WEATHER OPERATIONS
FROM LATE AFTERNOON INTO THE EVENING HOURS.

DISCUSSION...
AT MID AFTERNOON AN AREA OF LOW PRESSURE WAS CENTERED IN THE
NORTHEAST TEXAS PANHANDLE. A WARM FRONT EXTENDED SOUTHEAST FROM THE
LOW INTO SOUTH CENTRAL OKLAHOMA...WITH A COLD FRONT EXTENDING
THROUGH THE CENTRAL TEXAS PANHANDLE. THE AIR MASS ACROSS SOUTHWEST
OKLAHOMA HAD BECOME MORE UNSTABLE...AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP AND INTENSIFY THROUGH THE LATE AFTERNOON HOURS. GIVEN THE
AMOUNT OF WIND SHEAR IN PLACE...ELEVATED SUPERCELL THUNDERSTORMS ARE
EXPECTED...AND MAY PRODUCE HAIL AS LARGE AS GOLFBALLS AS WELL AS
DAMAGING WINDS. THE SEVERE WEATHER THREAT IS EXPECTED TO CONTINUE
INTO THE LATE EVENING HOURS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY APR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL RETURN ON THURSDAY. SEVERE THUNDERSTORMS
WILL BE POSSIBLE LATE THURSDAY AND THURSDAY NIGHT... MAINLY OVER
WESTERN NORTH TEXAS AND THE SOUTHWESTERN HALF OF OKLAHOMA. SEVERE
THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY AS A POWERFUL STORM
SYSTEM PUSHES A DRY LINE EASTWARD ACROSS THE AREA. SEVERE WEATHER
POTENTIAL MAY LAST INTO FRIDAY EVENING OVER EASTERN OKLAHOMA. THIS
STORM SYSTEM HAS THE POTENTIAL TO PRODUCE A SIGNIFICANT SEVERE
WEATHER OUTBREAK OVER PARTS OF THE SOUTHERN PLAINS INTO THE
SOUTHEASTERN UNITED STATES THIS WEEKEND... POSSIBLY INCLUDING PARTS
OF OKLAHOMA AND NORTHERN TEXAS ON FRIDAY. SPOTTER GROUPS AND
EMERGENCY MANAGERS SHOULD KEEP UP TO DATE WITH THE LATEST FORECAST
INFORMATION FOR LATE IN THE WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

15/11

In the hours before

Special weather statement, Apr 10, 6:02 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
602 PM CDT TUE APR 10 2007

OKZ023-035-038-102315-
CADDO OK-KIOWA OK-COMANCHE OK-
602 PM CDT TUE APR 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE AND KIOWA
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF BOONE AT 602 PM
CDT...MOVING EAST AT 50 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN SOUTHERN CADDO...NORTHERN COMANCHE AND FAR SOUTHEASTERN
KIOWA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.
Special weather statement, Apr 10, 6:19 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT TUE APR 10 2007

OKZ023-038-102340-
CADDO OK-COMANCHE OK-
619 PM CDT TUE APR 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND COMANCHE COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED NEAR APACHE AT 619 PM CDT...MOVING
EAST AT 50 MPH CLOSE TO THE CADDO-COMANCHE COUNTY LINE.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN SOUTHERN CADDO AND NORTHERN COMANCHE COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 6:42 PM CDTTornado WarningOUNGrady33 min
Apr 10, 6:56 PM CDTTornado WarningOUNStephens34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.